Now I know the medication has helped thousands of people, but for me it has just made everything worse.
I was hopeful when I was prescribed sertraline after reading may good things about the drug. My hope was soon gone. I’ve said before how I’ve been on a roller coaster with the levels of the drug and it has left me feeling dreadful, like a zombie.
After being on it for about 4 weeks, I noticed my anxiety had increased, my hands were shaking and my over thinking had been tuned like a race car. Now 3 months in and its 10 times worse. I can hardly function. I’m having panic attacks just sitting alone in my flat. I’m feeling nauseous. My muscles are constantly tense. My anxiety is through the roof and my mind is like a whirlpool. My stomach is churning.
The major problem with any mental illness is the attitude of the doctors. When I first contacted them, the doctor I spoke to just wanted to increase the dose, the second wanted to reduce it and the third one put it back up again. All in the space of three months. Fortunately at my surgery there is one nurse that when on shift I normally speak to. She understands mental health. When I finally got to speak to her she agreed with me and could see sertraline is doing me no good at all. Instead of consulting with the doctors at the surgery, she has contacted the mental health team for a proper medication review and to get their expert advice. Thank you.
I have been given some diazepam short term to help calm things down.
When I knew I was becoming ill at the start of the year, I didn’t realised just how bad. I let a series of events build up inside. I had referred myself for some therapy which would have stopped all of this from happening to me. However the waiting times are horrendous. Something really needs to be done about this and soon.
One thing that I do know for certain is this will never happen to me again. I am slowly getting all the help and support I need (although it has cost me more than I can afford). Once I am “me” again, I’m staying that way for the rest of my life.